7:07 pm - 02/24/2006

Major Bloating and diurex

I am on day two of my period and I am really bloated. I can even notice a change in my face. I read through the archieves and there was only one Post about period bloating and it really did'nt help me at all. I have some diurex but I have never used it before. I am weary of using anything like Midol because they tend to upset my stomach- part of the reason why I have not popped a diurex - that and for some reason I fear it may end up giving me a UTI and I had a crippling one last November.
Does anyone have any experience with Diurex positive ? negative?
I know my mother and Grandmother have used it for years for Period bloating- to simple water retention.
I know the basic anti bloat drill - you get to when you are nine months pregnant in July- avoid salty foods and sodas drink plenty of water.
So basically now I guess I am wondering about the Diurex? since the box i have says these particular ones are for menstral relief.

Every time I get bloated like this I feel like Princess Fiona from Shrek. You know when she goes from being the Princess to the Ogre and her body swells up.
sulingsi 25th-Feb-2006 12:47 am (UTC)
hello there!

On the Diurex - the active ingredients are potassium salicylate, caffeine, and salicylamide. Aspirin is salicylate - salicylic acid.

Therefore, rather than taking Diurex, you could pop a few aspirin and drink a cup of coffee. Drinks like coffee and alcohol are diuretics - that's why for every cup of coffee or alcohol equivalent you drink in a day, you're supposed to drink 2 glasses of water to stay hydrated.

That's not really an answer to whether you want to take it or not - you can be the judge, it's about as harmless as the diuretics I suggested (though I'm not recommending you go get drunk to help your bloating!)

By the way, peeing more should decrease the likelihood of you getting a UTI, not increase it. That's why with UTIs you are encouraged to drink a lot, particularly cranberry juice, to 'flush out the bacteria' (though in a lot of cases bacteria need to be actually killed with antibiotics rather than just flushed out because they are sticky little buggers).
sulingsi side effects25th-Feb-2006 12:51 am (UTC)
p.s. since aspirin is also an NSAID (non-steroidal anti-inflammatory drug) like Tylenol etc. you might find the Diurex upset your stomach too. Midol's active ingredients are Tylenol (acetominophen) and caffeine. So basically Midol and Diurex have similar ingredients.

NSAIDs all unfortunately have the problem of irritating people's stomachs - that's why people liked Celebrex and Vioxx! Unfortunately you can't get those drugs very easily anymore.



photobooth15501 Re: side effects25th-Feb-2006 01:03 am (UTC)
I take celebrex for tendonitis- I would recommend taking your NSAID with a small meal or taking a pill that fights gastritis (the irritation of the lining of your stomach) along with it. My brother is a doctor and he frequently gives me a prevacid when I take celebrex for that reason. Good luck!
photobooth15501 Sorry.. off topic, feel free to delete25th-Feb-2006 01:01 am (UTC)
I'm sorry, this isn't really related to your post about bloating (hope it gets better by the way!) but more about what you said about your UTI. I guess I should probably post about this seperately, but I have chronic UTIs that seem to be very intense. When my girlfriends get UTIs they can go to school or work, and pretty much do what they please. When I get them, they are so unbearably painful that I literally cannot leave the bathroom, let alone the house. I was wondering if you also got them with the same intensity? Have you ever talked to a doctor about it?
jennifer0246 Re: Sorry.. off topic, feel free to delete25th-Feb-2006 02:07 am (UTC)
is the big UTI post linked from the sidebar helpful to you?
photobooth15501 Re: Sorry.. off topic, feel free to delete25th-Feb-2006 02:24 am (UTC)
Yeah it is somewhat but I was really just asking about intensity. I'm sorry if I'm being disruptive, I just kind of thought I was the only one who got monster UTIs. Feel free to delete.
jennifer0246 Re: Sorry.. off topic, feel free to delete25th-Feb-2006 02:33 am (UTC)
oh, no way! not disruptive at all. and though i don't get 'em myself, i am 100% certain you're not the only one who gets terrible UTIs.

if you think it'd be more helpful, feel free to make a post yourself - we just ask that people have read the FAQ entries, as lots of answers can be found there. we don't prohibit new posts about them. :)
nickybelle Re: Sorry.. off topic, feel free to delete25th-Feb-2006 06:34 am (UTC)
Yes , I got one at Thanksgiving and it got so bad it literally hurt to get out of bed. I spent one night in the bathroom as much water as I could because it hurt so bad I could'nt stand to lay down even. Because I got it right before Thanksgiving my Doctor could not get me in they called in a prescription for Bactrim but that is only a antibiotic I believe and gave me no pain relief whatsoever. So I basically limped through Thanksgiving. I was on the Bactrim for a few days I thought I was starting to feel better but in the middle of dinner the burning and urgency came back full force. I must have downed about four glasses of water and ran to the nearest store I bought a box of Azo (because Uristat had'nt done squat for me) after two of those and a huge bottle of water I was comfortable again. I am so paranoid about getting another one that I carry Azo in my purse. I have been told they are caused by Bacteria in getting into the Urinary Tract. I got my first one right after I became sexually active. I don't think my Doctor can pin point yes this caused it - but for me anyway I am religious about peeing wiping cleaning up after sex. And after sex I sleep without panties to let everything air itself out. Ive pretty much incorporated everything anyones ever told me into a anti UTI routine I guess. I had posted about mine in November so its probably in the archieves somewhere I got alot of good advice about it. So if you pulled it up you could see everything I was told.
If I got another one as painful as the last was (KNOCK ON WOOD) i am not even playing around I am either heading straight to the Dr. or the ER.
My last one was so bad they thought I might have had a kidney stone.
So believe me I can relate. Someone told me about incorporating Cranberry supplements into my diet too. But like I said I was in agony when i made that post and I got alot of help here.
lindsey_nichole 25th-Feb-2006 02:06 am (UTC)
Drink lots of water and do some moderate stretches etc.

It's more than likely just a lot of water weight that can be helped with out a diuretic pill :)
lmacbeth Major Bloating and Diurex13th-Oct-2007 07:15 am (UTC)
I have used the product Diurex and it is a VERY gentle diuretic. If you are sensitive to NSAIDs, you should eat something like some bread or drink milk when taking them. This will reduce the problems of pain.

I use the Diurex (stock up on them when I get home to the States) so I can to control my edmea, which includes when I am ovulating or other times of the month when my menstral cycle is not going.

I know the post is an older one, but came across it and thought I would reply.
This page was loaded Aug 21st 2018, 7:36 pm GMT.